# SDR RMXA3144060309

- Difficulty date: May 31, 2009
- Submitted: June 3, 2009
- Operation: Air carrier
- Aircraft: N827NA
- Make and model: Snias AS350B3
- Aircraft serial: 3144
- Aircraft time: 6,335 hours
- Engine: Tmeca ARRIEL1B
- System (JASC): 3300 · Lighting System
- Part: Light
- Part number: 12202410
- Condition: Burned
- Location: Zone 100
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT DEPARTED AND WAS ENROUTE WHEN A BURNING ODOR BECAME EVIDENT IN THE COCKPIT AND THEN FOLLOWED BY VISIBLE SMOKE COMING FROM THE LT SIDE OF THE INSTRUMENT CENTER CONSOLE. PILOT INITIATED EMERGENCY PROCEDURES AND LANDED AT A SUITABLE LZ WITHOUT INCIDENT. UPON INVESTIGATION BY THE TECHNICIAN IT WAS DETERMINED THAT THE PULSE LIGHT POWER SUPPLY HAD A CATASTROPHIC FAILURE CAUSING THE SMOKE. THIS PULSE LIGHT WAS MOUNTED NEAR THE AVIONICS COOLING FAN WHICH WAS DRAWING THE SMOKE IN AND DIVERTING THROUGH THE RADIO STACK MOUNTED IN THE CENTER CONSOLE.
